Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2011, 6:25 PM EDT for 4 counties in North Carolina. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 10, 2011, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:25 PM EDT | HAIL 0.5 | 4 Se Whispering Pines, NC | ONE QUARTER TO ONE HALF INCH SIZE HAIL |
| Jun 10, 6:40 PM EDT | TSTM WND DMG | 2 Sw Vass, NC | ONE TREE DOWN NEAR VASS. TIME ESTIMATED BY RADAR. |
| Jun 10, 6:55 PM EDT | TSTM WND DMG | Taylortown, NC | TREE DOWN IN TAYLORTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS52 KRAH 102225
SVRRAH
NCC093-125-153-165-102330-
/O.NEW.KRAH.SV.W.0118.110610T2225Z-110610T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER VASS...OR 7 MILES EAST OF SOUTHERN
PINES. MOVEMENT WAS NEARLY STATIONARY. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES
ABERDEEN
PINEBLUFF
HOFFMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3517 7966 3516 7965 3517 7961 3520 7966
3526 7968 3533 7923 3530 7919 3527 7922
3524 7916 3521 7915 3520 7910 3513 7911
3504 7909 3501 7906 3494 7961
TIME...MOT...LOC 2224Z 320DEG 2KT 3521 7928
$$
GIH2 follow-up statements
128
WWUS52 KRAH 102251
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT FRI JUN 10 2011
NCC093-125-153-165-102330-
/O.CON.KRAH.SV.W.0118.000000T0000Z-110610T2330Z/
HOKE NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
651 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN SCOTLAND...NORTHEASTERN RICHMOND...SOUTHERN MOORE AND
NORTHERN HOKE COUNTIES...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
TAYLORTOWN...OR 8 MILES WEST OF SOUTHERN PINES...MOVING SOUTH AT 5
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEHURST...SILVER
CITY...PINEBLUFF...HOFFMAN...FOXFIRE...DERBY...CAMP MACKALL...ASHLEY
HEIGHTS AND ABERDEEN.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3517 7966 3516 7965 3517 7961 3520 7966
3526 7968 3533 7923 3530 7919 3527 7922
3524 7916 3521 7915 3520 7910 3513 7911
3504 7909 3501 7906 3494 7961
TIME...MOT...LOC 2251Z 007DEG 4KT 3522 7953
$$
GIH460
WWUS52 KRAH 102332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT FRI JUN 10 2011
NCC093-125-153-165-102342-
/O.EXP.KRAH.SV.W.0118.000000T0000Z-110610T2330Z/
HOKE NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
732 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND...
NORTHEASTERN RICHMOND...SOUTHERN MOORE AND NORTHERN HOKE COUNTIES
EXPIRES AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... THIS STORM MAY STILL PRODUCE
LOCALIZED FLOODING DUE TO ITS SLOW MOVEMENT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3517 7966 3516 7965 3517 7961 3520 7966
3526 7968 3533 7923 3530 7919 3527 7922
3524 7916 3521 7915 3520 7910 3513 7911
3504 7909 3501 7906 3494 7961
TIME...MOT...LOC 2251Z 007DEG 4KT 3522 7953
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:46 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 2:46 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT FRI JUN 10 2011 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL GRADUALLY WEAKEN OVER THE REGION THROUGHOUT THE WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND CROSS OUR REGION SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM FRIDAY... REMAINDER OF THE AFTERNOON...MESO ANALYSIS DEPICTS AXIS OF SLIGHT-MODERATE INSTABILITY EXTENDING FROM THE NW PIEDMONT INTO SE VA WITH THE HIGHEST/MOST UNSTABLE VALUES OVER SE VA. MEANWHILE WATER VAPOR IMAGERY DEPICTS A MINOR SHEAR AXIS EXTENDING SW-NE ACROSS CENTRAL NC. OUT FLOW FROM EARLY MORNING CONVECTION OVER SOUTHERN VA APPEARS TO HAVE STALLED/WASHED OUT BETWEEN RDU AND OXFORD-ROXBORO. WITH CONTINUED HEATING LEADING TO FARTHER DESTABILIZATION....EXPECT SCATTERED CONVECTION TO ERUPT OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN BY 3 PM. DUE TO LIGHT WINDS ALOFT... CONVECTION WILL DRIFT SLOWLY S-SE OR EXHIBIT LITTLE IF ANY MOVEMENT. WITH PRECIPITATABLE WATER VALUES AROUND 1.5 INCHES AND LIGHT STEERING WINDS ALOFT...THE HEAVIER SHOWERS AND STORMS WILL PRODUCE TO LOCALLY EXCESSIVE RAINFALL. AN ISOLATED SEVERE STORM OR TWO PROBABLE WITH THE MAIN SEVERE WEATHER THREAT HAIL TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. NEAR TERM WRF MODELS ALONG WITH THE LATEST GFS AND NAM SUGGEST HIGHEST THREAT OR GREATEST CONCENTRATION OF CONVECTION OVER THE NORTHERN COASTAL PLAIN NORTH OF WILSON. THUS WILL GRADUATE POPS FROM SOLID CHANCE OVER THE FAR NE...TRENDING TO SLIGHT CHANCE OVER THE FAR SOUTH. PRESENCE OF 850MB THETA-E MAXIMUM AXIS ALONG THE HIGHWAY 64 SUGGEST THAT ADDITIONAL STORMS MAY DEVELOP ON OUTFLOW BOUNDARIES IN THIS REGION THIS EVENING. CONVECTION SHOULD DISSIPATE/DIMINISH WITH LOSS OF HEATING. THUS EXPECT ONLY A SLIGHT CHANCE POP ACROSS THE NORTH AFTER MIDNIGHT. MIN TEMPS TONIGHT WILL RANGE FROM THE MID-UPPER 60S IN THE RAIN COOLED LOCALES TO THE LOWER 70S AT LOCATIONS THAT REMAIN DRY. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 245 PM FRIDAY... SATURDAY...MAIN AXIS OF INSTABILITY AND 850-700 MB CONFLUENCE WILL EXTEND ACROSS THE NW AND FAR NORTHERN PIEDMONT SATURDAY INTO SATURDAY EVENING. MODEL GUIDANCE SUGGEST GREATEST CONVECTIVE COVERAGE NORTH OF HIGHWAY 64...MORE OVER THE NW PIEDMONT. THIS SCENARIO HAS BEEN ADVERTISED BY THE MODEL GUIDANCE THE PAST FEW RUNS. THUS...WILL CONTINUE FORECAST TREND OF CHANCE POPS FAR N-NW TO SLIGHT CHANCE OR LESS POP OVER THE SOUTH-SOUTHEAST. THICKNESSES SATURDAY AFTERNOON JUST A SHADE LOWER THAN TODAY. THIS SUGGEST MAX TEMPS SATURDAY NEAR OR A DEGREE COOLER COMPARED TO TODAY. MAX TEMPS 91-94. SATURDAY NIGHT...A S/W CROSSING THE GREAT LAKES INTO NORTHERN MID ATLANTIC WILL ADVANCE A SURFACE COLD FRONT TOWARD CENTRAL NC SATURDAY NIGHT. THE APPROACH OF THIS WEATHER SYSTEM ALONG WITH THE TAIL END OF PERTURBATIONS IN W-SW FLOW ALOFT WILL SUPPORT THE DEVELOPMENT OF SCATTERED TO ISOLATED CONVECTION SATURDAY EVENING AND INTO THE LATE NIGHT HOURS OF SATURDAY NIGHT. LITTLE CHANGE TO MIN TEMPS (UPPER 60S TO LOWER 70S). && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 245 PM FRIDAY... SUNDAY THROUGH MONDAY... WEAK UPPER DIFFLUENCE ALOFT IS IN PLACE SUNDAY...AS A SURFACE TROUGH MOVES THROUGH DURING THE DAY FOLLOWED BY A COLD FRONT OVERNIGHT. THE GFS IS SLOWER THAN THE NAM AND PREFERRED BASED ON THE LIGHT WINDS ALOFT...WHICH REMAIN WEAK IN THE MID-LEVELS THROUGH THE DAY MONDAY. PRECIPITABLE WATER VALUES ARE AROUND 1.75 INCHES...WITH A DECENT 850MB THETA-E RIDGE IN PLACE AND AMPLE INSTABILITY. SURFACE-BASED CAPE IS FORECAST AROUND 2000J/KG...AND 1000-500MB LAPSE RATES ARE AROUND 7C/KM. WHILE CONVERGENCE FORECAST BY THE GFS IS MODEST... AND JET SUPPORT IS LACKING...ENOUGH INSTABILITY SHOULD BE PRESENT WITH THE SURFACE TROUGH TO SUPPORT SUFFICIENT LIFT FOR AT LEAST SCATTERED THUNDERSTORMS BY EARLY-TO-MID AFTERNOON...WORKING THEIR WAY NORTHWEST TO SOUTHEAST IN COVERAGE OVER TIME. BUFR SOUNDINGS ARE UNSTABLE AS WELL...AND AS MORE STABLE AIR MOVES IN...INSTABILITY WANES ESPECIALLY ON GFS BUFR SOUNDINGS TOWARD THE TRIAD JUST AFTER 00Z MONDAY...BETWEEN 00Z AND 06Z MONDAY TOWARD KRDU...AND BETWEEN 06Z AND 09Z IN THE FAR SOUTH INCLUDING KFAY. BY 12Z MONDAY...K INDICES THAT WERE WELL INTO THE 30S FALL TOWARD THE SINGLE FIGURES NEAR THE VIRGINIA BORDER AS THE THETA-E RIDGE PUSHES SOUTH. DESPITE LOW MOS GUIDANCE POPS...HAVE OPTED TO INCREASE POPS INTO THE 40S FOR MOST AREAS FROM SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH A GRADUAL DECREASE FROM NORTHWEST TO SOUTHEAST FROM EARLY SUNDAY EVENING THROUGH SUNDAY OVERNIGHT...UNTIL THE ACTUAL SURFACE FRONT CLEARS. DOWNDRAFT CAPE IS JUST OVER 1000J/KG SUNDAY AFTERNOON...ESPECIALLY TOWARD THE VIRGINIA BORDER...AND A WEAKENING AXIS OF DECENT DOWNDRAFT CAPE MOVES SOUTH ACROSS THE REST OF CENTRAL NORTH CAROLINA DURING THE VERY LATE AFTERNOON AND EVENING. WHILE 850MB WINDS ARE LIGHT...10-20KT AT BEST...GIVEN THE HIGH PRECIPITABLE WATER VALUES AND SOME MID-LEVEL DRY AIR ON BUFR SOUNDINGS...THERE COULD BE ENOUGH EFFICIENCY IN THE DOWNDRAFTS IN THE STRONGEST THUNDERSTORMS TO PRODUCING ISOLATED DAMAGING WIND GUSTS. THE CURRENT HAZARDOUS WEATHER OUTLOOKS NOTES THIS WELL. UNDER DECENT LOW-LEVEL DIVERGENCE MONDAY ALONG WITH UPPER-LEVEL CONVERGENCE...AND WITH BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS SHOWING A STABLE AIR MASS IN CENTRAL NORTH CAROLINA...WILL FORECAST A DRY DAY MONDAY. MODEST INSTABILITY WILL LINGER ALONG AND JUST SOUTH OF THE SOUTH CAROLINA BORDER AND AN ISOLATED SHOWER MAY FORM CLOSE TO THERE...BUT GIVEN THE STABILITY OF THE KFAY BUFR SOUNDING THINK ANY SHOWER THAT WOULD FORM WOULD BE HIGHLY ISOLATED AT BEST. AFTER HIGH TEMPERATURES FROM AROUND 90 TO 95 SUNDAY...AND LOWS IN THE 60S SUNDAY NIGHT...HIGHS MONDAY SHOULD BE A MORE COMFORTABLE MID TO UPPER 80S. IN THE SOUTHWEST PIEDMONT...WHERE 1000-850MB THICKNESSES WILL BE HIGHEST...A FEW HIGHS SHOULD STILL REACH 90 DEGREES. MONDAY NIGHT THROUGH FRIDAY... LONG-TERM GUIDANCE SUGGESTS AN UPPER-LEVEL TROUGH WILL DEEPEN ALONG THE EASTERN SEABOARD...WITH AN UPPER LOW OFF OF THE MID-ATLANTIC COAST AND NEW ENGLAND BY TUESDAY. THE UPPER LOW SHOULD BE SOMEWHAT PROGRESSIVE...PUSHED EAST BY A STRONG MID-LEVEL WAVE MOVING INTO THE GREAT LAKES WEDNESDAY. THE SOUTHERN PART OF THAT WAVE EXTENDS INTO NORTH CAROLINA LATE NEXT WEEK AS THE WAVE PROGRESSES EAST TOWARD THE EASTERN GREAT LAKES AND SOUTHEAST CANADA. AHEAD OF THE TROUGH...NARROW UPPER RIDGING SHOULD OCCUR...BUT AS THE BASE OF THE TROUGH APPROACHES MID- AND UPPER-LEVEL DIFFLUENCE SHOULD INCREASE. CHANCES FOR PRECIPITATION SHOULD BE LOWEST TUESDAY INTO WEDNESDAY...WHERE A COMBINATION OF SURFACE AND UPPER-LEVEL RIDGING... AND A NORTHWEST COMPONENT TO THE FLOW ALOFT...SHOULD HELP KEEP THE ATMOSPHERE MORE STABLE RELATIVE TO LATER IN THE WORK WEEK. THE 00Z ECMWF AND CANADIAN ARE ACTUALLY VERY STABLE INTO WEDNESDAY...WITH A DEEPER UPPER LOW OFF OF THE EASTERN SEABOARD...STRONGER NORTHWEST FLOW ALOFT AND STRONGER HIGH PRESSURE BUILDING INTO THE CAROLINAS. THE GFS IS NOT AS DEEP AND IF THIS VERIFIES THERE WOULD BE A LITTLE FASTER MOISTURE RETURN ESPECIALLY TOWARD THE WESTERN PIEDMONT WHICH COULD PROVIDE FOR AN ISOLATED AFTERNOON AND EVENING THUNDERSTORM THERE. AS SURFACE HIGH PRESSURE MOVES TO THE EAST...ENOUGH MOISTURE SHOULD BE IN PLACE...ACCOMPANIED BY MID-LEVEL SHORTWAVES MOVING THROUGH THE BASE OF THE UPPER TROUGH AND SURFACE TROUGHINESS...FOR CHANCES OF SHOWERS AND THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH FRIDAY. HIGHS AND LOWS WILL GRADUALLY WARM THROUGH THE PERIOD...LIKELY IN THE LOW END OF THE NORMAL RANGE EARLY FOLLOWED BY READINGS IN THE HIGH END OF THE NORMAL RANGE WITH CERTAINLY MORE HUMIDITY BY FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 245 PM FRIDAY... VFR CONDITIONS CURRENTLY ACROSS THE REGION...BUT DURING THE REST OF THE AFTERNOON SCATTERED CONVECTION SHOULD DEVELOP ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THIS WILL RESULT IN POCKETS OF MVFR/IFR CONDITIONS IN THE VICINITY OF THE CONVECTION. THE STORMS WILL EXHIBIT VERY LITTLE OR SLUGGISH MOVEMENT. THE CONVECTION THREAT WILL INCREASE IN THE KFAY VICINITY AFTER 6 PM. SCATTERED CONVECTION WILL GRADUALLY DISSIPATE AFTER 10 PM WITH ONLY ISOLATED CONVECTION EXPECTED AFTER 1 AM. ONCE SKIES CLEAR...AREAS OF FOG WITH MVFR VISIBILITY AND LOW STRATUS WITH LOW END MVFR CEILINGS MAY DEVELOP...ESPECIALLY IN AREAS WHERE HEAVY RAINFALL OCCURRED. ANY FOG OR STRATUS WILL DISSIPATE QUICKLY WITHIN AN HOUR OR TWO OF SUNRISE SATURDAY. SIMILAR TO TODAY....SCATTERED CONVECTION WILL DEVELOP OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN AFTER 2 PM SATURDAY AND AGAIN SUNDAY AFTERNOON. MORE STABLE AIR WILL OVERSPREAD CENTRAL NC EARLY NEXT WEEK. THIS WILL LEAD TO LESS CONVECTION EACH AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MEB NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Jun 10, 5:21 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT FRI JUN 10 2011 NCZ007>011-021>028-038>041-043-073>076-083-084-111100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 521 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THIS WEEKEND. THESE TOO WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. NCZ042-077-078-085-086-088-089-110915- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 521 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED LATE SUNDAY AFTERNOON AND EVENING. THESE TOO WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. MWS
In the hours before
Local storm report, Jun 10, 5:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 WNW LEMON SPRINGS 35.39N 79.21W
06/10/2011 LEE NC 911 CALL CENTER
TREE DOWN... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1100734
SECSpecial weather statement, Jun 10, 5:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT FRI JUN 10 2011
NCZ073-083-102300-
ANSON-STANLY-
558 PM EDT FRI JUN 10 2011
...STRONG SLOW-MOVING THUNDERSTORMS WILL DRIFT ACROSS STANLY AND
ANSON COUNTIES THROUGH 700 PM EDT...
AT 557 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STANFIELD...OR ABOUT 16 MILES NORTHEAST OF MONROE...MOVING SLOWLY
SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAKBORO... LOCUST...
AND POLKTON
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3546 8032 3511 8007 3481 8000 3481 8032
3484 8033 3519 8029 3517 8035 3516 8046
3519 8051
TIME...MOT...LOC 2157Z 322DEG 3KT 3519 8041
GIHSpecial weather statement, Jun 10, 6:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUN 10 2011
NCZ011-028-102300-
EDGECOMBE-HALIFAX-
602 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN HALIFAX AND
NORTHERN EDGECOMBE COUNTIES THROUGH 700 PM EDT...
AT 602 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTLAND NECK TO 5 MILES
NORTHWEST OF LEGGETT...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF RICH SQUARE TO 10 MILES NORTHEAST OF ROCKY
MOUNT...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SCOTLAND NECK...
LEGGETT...TARBORO...HOBGOOD...AND...SPEED.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3608 7730 3608 7731 3600 7740 3598 7740
3585 7753 3596 7774 3631 7751 3627 7741
3624 7737 3621 7738 3619 7731 3617 7730
3616 7727 3614 7725
TIME...MOT...LOC 2202Z 289DEG 8KT 3617 7742 3603 7764
77Special weather statement, Jun 10, 6:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT FRI JUN 10 2011
NCZ024-040-102300-
CHATHAM-ORANGE-
604 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND CHATHAM COUNTIES
THROUGH 700 PM EDT...
AT 603 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF BYNUM...OR ABOUT 11 MILES NORTH OF PITTSBORO...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BYNUM AND
FEARRINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3589 7904 3574 7916 3584 7930 3585 7929
3585 7924 3586 7925 3589 7926 3594 7922
TIME...MOT...LOC 2203Z 295DEG 4KT 3587 7923
GIHLocal storm report, Jun 10, 6:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SE VASS 35.25N 79.28W
06/10/2011 E0.75 INCH MOORE NC AMATEUR RADIO
HAIL LASTED ONE MINUTE ACCOMPANIED BY WIND GUSTS OF
40-50 MPH.
&&
EVENT NUMBER RAH1100735
KRRSpecial weather statement, Jun 10, 6:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT FRI JUN 10 2011
NCZ074-075-102315-
MONTGOMERY-MOORE-
618 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE AND MONTGOMERY
COUNTIES THROUGH 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEEDS...OR ABOUT 10 MILES NORTHEAST OF TROY. THIS STORM WAS NEARLY
STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STEEDS... STAR...
AND BISCOE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST
SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR
LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3551 7990 3551 7965 3544 7954 3532 7980
3550 7999
TIME...MOT...LOC 2218Z 320DEG 2KT 3548 7980
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:51 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jun 10, 7:47 AM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 10, 8:43 AM EDT | Special Weather Statement | RAH | Wayne | 47 min |
| Jun 10, 4:37 PM EDT | Special Weather Statement | RAH | Lee, Moore | 53 min |
| Jun 10, 4:38 PM EDT | Special Weather Statement | RAH | Halifax | 37 min |
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 43 min |
| Jun 10, 4:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 10, 5:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Jun 10, 5:08 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| Jun 10, 5:10 PM EDT | Areal Flood Advisory | RAH | Forsyth | 71 min |
| Jun 10, 5:17 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Jun 10, 5:18 PM EDT | Areal Flood Advisory | RAH | Lee, Moore | 75 min |
| Jun 10, 5:27 PM EDT | Flash Flood Warning | RAH | Forsyth | 36 min |
| Jun 10, 5:45 PM EDT | Special Weather Statement | RAH | Harnett, Moore | 60 min |
| Jun 10, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 53 min |
| Jun 10, 5:58 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 62 min |
| Jun 10, 6:02 PM EDT | Special Weather Statement | RAH | Edgecombe | 58 min |
| Jun 10, 6:04 PM EDT | Special Weather Statement | RAH | Chatham | 56 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jun 10, 6:35 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | RAH | Wake | 43 min |
| Jun 10, 6:56 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Jun 10, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 51 min |
| Jun 10, 7:14 PM EDT | Areal Flood Advisory | RAH | Moore | 85 min |
| Jun 10, 7:27 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 105 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RAH | Franklin | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.